Zocor and Muscle Pain

Muscle pain is a common Zocor (simvastatin) side effect. In rare cases, this pain can indicate a serious problem, such as myopathy or rhabdomyolysis. Some medicines -- such as fibrates and antifungals -- can increase the risk of muscle problems when taken with Zocor. If you experience muscle pain with Zocor, especially if you have a fever or feel ill, contact your healthcare provider right away.

Does Zocor Cause Muscle Pain?

While most people tolerate Zocor® (simvastatin) well, there are some possible side effects with the drug. One common side effect in people who take Zocor is muscle pain. In previous clinical studies, this problem occurred in up to 1.2 percent of people taking the drug.
 

What to Watch For

Most people who have muscle pain while on Zocor have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while on Zocor, with muscle pain being one of its symptoms.
 
Two serious muscle problems that are rarely seen in people taking the drug are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure) and result in loss of life.
 
If, while taking Zocor, you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
10 Foods That Lower Cholesterol

Zocor Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.